Colorado, 2019

Winter Weather in Colorado, February 15 to 16, 2019

February 15 to 16, 2019 · NWS GJT · 3 events in 3 counties and zones

Another quick moving Pacific storm dropped across northwest and west-central Colorado and produced moderate snow over the mountains. Snow showers persisted along the Continental Divide until the early afternoon hours on February 16th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Another quick moving Pacific storm dropped across northwest and west-central Colorado and produced moderate snow over the mountains. Snow showers persisted along the Continental Divide until the early afternoon hours on February 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 15, 5:25 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Feb 15, 5:25 PM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
525 PM MST Fri Feb 15 2019

.SHORT TERM...(Tonight through Saturday night)
Issued at 157 PM MST Fri Feb 15 2019

Active weather will continue over the central Rockies throughout
the next several days. A weak ridge axis has already passed east
of the Continental Divide in Colorado, with southwesterly flow
increasing aloft ahead of our next weather event. Clouds will
increase this evening ahead of a frontal boundary moving south and
east through Utah and Wyoming. High-resolution forecast guidance
is in excellent agreement regarding the timing of the approaching
frontal boundary. While some upslope shower activity will be
possible in the higher terrain ahead of the front, notable snow
accumulations will not begin until this boundary arrives. The
front will pass through the eastern Uinta mountains around
midnight tonight. By 3am, this front will approach the Park Range,
Grand Valley, and La Sal Mountains. By 6am, the front will move
through the central and southern mountains, with moderate snowfall
affecting all ranges by this time. Temperatures aloft are forecast
to drop dramatically behind this system, with 700mb temps around
-10 to -12 behind the boundary. While the period of moderate to
 heavy snow will be brief, better snow ratios than were seen in
 recent storms will result in snowfall accumulations in the 5 to
 10 inch rage higher up in the mountains. Along the Interstate 70
 corridor, a brief period of snow will fall, possibly impacting
 the morning commute from Grand Junction through Rifle and the
 Vail Pass corridor. An inch or so of snow is possible across the
 Grand Valley, with 1 to 3 inches farther east from Palisade all
 the way through Eagle. In fact, most all lower-elevation valleys
 will have a good chance at seeing around an inch of snow, given
 the rapidly advancing cold air behind the front and early-morning
 timing of precipitation.

As the frontal boundary passes east of the Rockies, a broad,
sprawling longwave trough will move in across the entire western
CONUS. A fair amount of lingering moisture is forecast behind this
system, and confidence is fairly high that light upslope snow
showers will continue in the higher terrain through the remainder
of the afternoon through Saturday night.

.LONG TERM...(Sunday through Friday)
Issued at 157 PM MST Fri Feb 15 2019

Despite the high confidence in broad scale troughing in the west
through the long term, details regarding specific precipitation
events remain rather muddled from Sunday onward. Perhaps the best
chance for the next snow event comes on Monday. A vort max will
dive southward along the Pacific coast and head inland, digging
through the desert southwest states. Forecast guidance in the 12z
model cycle has come into slightly better agreement with this
system. Plenty of cold air will be available considering the deep
trough and jet stream located well south of the Four Corners. As
this system taps in to the subtropical moisture stream, snow will
break out throughout the day. The southern and central mountains
would appear to be favored with this storm track, and another
round of at least 6 inches of snow will be likely. Considering the
depth of the cold air in place, valley locations will also see
snow all the way to the Arizona and New Mexico borders. As this
trough deamplifies over the southern Rockies, another reinforcing
shot will help move this system out by Tuesday evening. Once
again, it must be noted that the details of specific shortwaves
embedded in the broader trough have not had high model temporal
consistency lately.

Yet another trough is currently progged to dive southward through
the Rockies by the end of next week. Ensemble guidance has
consistently supported west-coast troughing all the way through
the day-10 range. While storm specifics will need time to come
into focus, the cold, snowy pattern over eastern Utah and western
Colorado seems to be locked-in for now.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 517 PM MST Fri Feb 15 2019

Another fast moving Pacific storm will impact the area through
Saturday morning which brings a chance of MVFR with brief IFR
conditions for most TAF sites. LLWS will be possible at some sites
through the period as a cold front with some precipitation will
move through the area in the morning hours.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory from midnight tonight to noon MST
     Saturday for COZ004-009-010-012-013-018-019.

UT...Winter Weather Advisory from midnight tonight to noon MST
     Saturday for UTZ028.

&&

SHORT TERM...MAC
LONG TERM...MAC
AVIATION...KJS/SS
Hazardous weather outlook, Feb 15, 4:04 AM MST, 15 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
404 AM MST Fri Feb 15 2019

COZ001>014-017>023-UTZ022>025-027>029-161300-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
404 AM MST Fri Feb 15 2019

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Scattered snow showers are expected through this afternoon with
showers increasing again late tonight as another Pacific storm
system approaches. No significant snowfall accumulations are
expected through this evening. After midnight, snow showers will
increase across the northern and central mountains in western
Colorado with a few inches of new snow expected by early Saturday
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Cool and unsettled weather will continue through early next week
with temperatures dropping below normal over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.

In the hours before

Local storm report, Feb 15, 2:11 PM MST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
211 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       9 SW MAHER              38.55N 107.69W
02/15/2019  M0.83 INCH       MONTROSE           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION BKCC2, BLACK CANYON
            OF THE GUNNISON.

0830 AM     HEAVY RAIN       1 SSE CASTLE VALLEY     38.62N 109.39W
02/15/2019  M1.24 INCH       GRAND              UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION CSEU1, CASTLE VALLEY
            1SE.

0812 AM     HEAVY RAIN       13 NNE ANETH            37.39N 109.08W
02/15/2019  M1.30 INCH       SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION HOVU1, HOVENWEEP
            NAT'L MONUMENT.

0807 AM     HEAVY RAIN       5 NE CANYONLANDS NP     38.45N 109.82W
02/15/2019  M0.78 INCH       SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNYU1, CANYONLANDS
            THE NECK.

0800 AM     HEAVY RAIN       5 NW MOAB               38.62N 109.62W
02/15/2019  M0.75 INCH       GRAND              UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION ANPU1, ARCHES NAT'L
            PARK.

0800 AM     HEAVY RAIN       2 WSW GUNNISON          38.53N 106.97W
02/15/2019  M0.96 INCH       GUNNISON           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION GUNC2, GUNNISON 3WSW.

0750 AM     HEAVY RAIN       2 NE DURANGO            37.31N 107.84W
02/15/2019  M1.02 INCH       LA PLATA           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION DROC2, DURANGO.

0700 AM     HEAVY RAIN       4 S DURANGO             37.23N 107.87W
02/15/2019  M1.50 INCH       LA PLATA           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION NGOC2, DURANGO 4SSE.

0700 AM     HEAVY RAIN       1 WSW MONTICELLO        37.87N 109.35W
02/15/2019  M0.53 INCH       SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION MTOU1, MONTICELLO NO.
            2.

0700 AM     HEAVY RAIN       4 N TIFFANY             37.09N 107.53W
02/15/2019  M1.01 INCH       LA PLATA           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION IGCC2, IGNACIO 8E.

0700 AM     HEAVY RAIN       2 NW ARRIOLA            37.45N 108.68W
02/15/2019  M1.45 INCH       MONTEZUMA          CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION CRZC2, CORTEZ 11NW.

0700 AM     HEAVY RAIN       5 S VALLECITO           37.31N 107.60W
02/15/2019  M1.42 INCH       LA PLATA           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION BYFC2, BAYFIELD 7N.

0700 AM     HEAVY RAIN       4 NNW MOUNT CRESTED BUT 38.97N 106.98W
02/15/2019  M1.19 INCH       GUNNISON           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION GTHC2, GOTHIC.

0700 AM     HEAVY RAIN       2 E MONTROSE            38.48N 107.84W
02/15/2019  M0.54 INCH       MONTROSE           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION MKDC2, MONTROSE 2E.

0700 AM     HEAVY RAIN       1 NE PALISADE           39.11N 108.35W
02/15/2019  M0.54 INCH       MESA               CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION PLSC2, PALISADE.

0612 AM     HEAVY RAIN       3 N MESA VERDE NATL PAR 37.20N 108.49W
02/15/2019  M1.37 INCH       MONTEZUMA          CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION MVPC2, MESA VERDE
            NAT'L PARK.

0600 AM     HEAVY RAIN       1 N PARADOX             38.39N 108.95W
02/15/2019  M1.09 INCH       MONTROSE           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION PARC2, PARADOX 2N.

1000 AM     HEAVY RAIN       6 ENE FRUITA            39.18N 108.62W
02/15/2019  M0.50 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-3, GRAND JUNCTION
            8NNW.

0900 AM     HEAVY RAIN       5 SW COLONA             38.22N 107.81W
02/15/2019  M0.64 INCH       OURAY              CO   COCORAHS

            COCORAHS STATION CO-OR-19, COLONA 5SW.

0900 AM     HEAVY RAIN       8 WSW CORTEZ            37.33N 108.72W
02/15/2019  M1.35 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-51, CORTEZ 7.8WSW.

0845 AM     HEAVY RAIN       4 SW CRAWFORD           38.67N 107.66W
02/15/2019  M0.57 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-48, 3 WSW CRAWFORD.

0832 AM     HEAVY RAIN       6 WSW MONTROSE          38.46N 107.98W
02/15/2019  M0.56 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-50, 6 WSW MONTROSE.

0830 AM     HEAVY RAIN       1 WSW BATTLEMENT MESA   39.44N 108.04W
02/15/2019  M0.58 INCH       GARFIELD           CO   COCORAHS

            COCORAHS STATION CO-GF-83, BATTLEMENT MESA.

0800 AM     HEAVY RAIN       3 SE MOAB               38.54N 109.51W
02/15/2019  M0.71 INCH       GRAND              UT   COCORAHS

            COCORAHS STATION UT-GR-12, MOAB 2SE.

0800 AM     HEAVY RAIN       5 WSW ARRIOLA           37.41N 108.75W
02/15/2019  M1.20 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-35, 5 W ARRIOLA.

0800 AM     HEAVY RAIN       1 WSW MONTROSE          38.47N 107.89W
02/15/2019  M0.53 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-13, MONTROSE 1.2WSW.

0800 AM     HEAVY RAIN       1 ESE PALISADE          39.10N 108.34W
02/15/2019  M0.58 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-159, PALISADE.

0800 AM     HEAVY RAIN       3 S VALLECITO           37.34N 107.61W
02/15/2019  M0.99 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-35, BAYFIELD 7.0N.

0800 AM     HEAVY RAIN       4 NNE POWDERHORN        38.34N 107.09W
02/15/2019  M0.73 INCH       GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-58, POWDERHORN
            4.4NNE.

0800 AM     HEAVY RAIN       1 NE CEDAREDGE          38.91N 107.91W
02/15/2019  M0.86 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-40, CEDAREDGE 1.0NE.

0800 AM     HEAVY RAIN       2 SSW PAGOSA SPRINGS    37.25N 107.03W
02/15/2019  M1.63 INCH       ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-26, PAGOSA SPRINGS
            1.6SSW.

0800 AM     HEAVY RAIN       6 SSE PAGOSA SPRINGS    37.19N 106.98W
02/15/2019  M0.66 INCH       ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-37, 5 SSE PAGOSA
            SPRINGS.

0800 AM     HEAVY RAIN       6 E SKYWAY              39.04N 108.00W
02/15/2019  M1.10 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-45, CEDAREDGE
            10.5NNW.

0800 AM     HEAVY RAIN       1 SSE TRIMBLE           37.39N 107.85W
02/15/2019  M1.71 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-34, DURANGO 7.1N.

0800 AM     HEAVY RAIN       4 NW REDMESA            37.14N 108.23W
02/15/2019  M1.07 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-70, REDMESA 4.2NW.

0800 AM     HEAVY RAIN       4 NW MONTROSE           38.53N 107.92W
02/15/2019  M0.57 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-9, MONTROSE 4.0NW.

0800 AM     HEAVY RAIN       1 NW YELLOW JACKET      37.54N 108.74W
02/15/2019  M1.05 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-55, YELLOW JACKET
            1NW.

0800 AM     HEAVY RAIN       1 NW MOAB               38.59N 109.56W
02/15/2019  M0.66 INCH       GRAND              UT   COCORAHS

            COCORAHS STATION UT-GR-5, MOAB 1.3NW.

0755 AM     HEAVY RAIN       8 SE PARLIN             38.42N 106.62W
02/15/2019  M0.55 INCH       GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-49, DOYLEVILLE 2.1W.

0750 AM     HEAVY RAIN       1 ESE CORTEZ            37.35N 108.56W
02/15/2019  M1.03 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-52, CORTEZ 1E.

0730 AM     HEAVY RAIN       1 SW MARVEL             37.11N 108.14W
02/15/2019  M1.25 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-26, HESPERUS 13.3SSW.

0730 AM     HEAVY RAIN       4 ESE MOAB              38.55N 109.49W
02/15/2019  M0.50 INCH       GRAND              UT   COCORAHS

            COCORAHS STATION UT-GR-2, MOAB 3.7ESE.

0700 AM     HEAVY RAIN       1 N NAPLES              40.44N 109.49W
02/15/2019  M0.59 INCH       UINTAH             UT   COCORAHS

            COCORAHS STATION UT-UN-7, NAPLES.

0700 AM     HEAVY RAIN       SILVERTON               37.81N 107.67W
02/15/2019  M0.69 INCH       SAN JUAN           CO   COCORAHS

            COCORAHS STATION CO-SJ-4, SILVERTON.

0700 AM     HEAVY RAIN       2 NW CORTEZ             37.37N 108.61W
02/15/2019  M1.18 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-43, CORTEZ 2.3NW.

0700 AM     HEAVY RAIN       4 ENE DOLORES           37.49N 108.42W
02/15/2019  M1.62 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-30, DOLORES 4.8ENE.

0700 AM     HEAVY RAIN       1 ESE MONTROSE          38.47N 107.86W
02/15/2019  M0.54 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-5, MONTROSE 1.2ESE.

0700 AM     HEAVY RAIN       2 E MONTROSE            38.48N 107.84W
02/15/2019  M0.54 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-36, MONTROSE 1.6E.

0700 AM     HEAVY RAIN       1 WSW PALISADE          39.10N 108.37W
02/15/2019  M0.54 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-155, PALISADE.

0700 AM     HEAVY RAIN       5 SW FALFA              37.16N 107.86W
02/15/2019  M1.02 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-91, DURANGO 7S.

0700 AM     HEAVY RAIN       4 NNW KLINE             37.18N 108.15W
02/15/2019  M1.04 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-83, HESPERUS 9.8SW.

0700 AM     HEAVY RAIN       7 NNW ROCKWOOD          37.60N 107.83W
02/15/2019  M1.72 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-79, ROCKWOOD 6.9NNW.

0700 AM     HEAVY RAIN       3 N IGNACIO             37.16N 107.63W
02/15/2019  M1.08 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-67, IGNACIO 2N.

0700 AM     HEAVY RAIN       5 WSW DURANGO           37.25N 107.95W
02/15/2019  M1.58 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-61, DURANGO 4.8WSW.

0700 AM     HEAVY RAIN       3 N DURANGO             37.33N 107.88W
02/15/2019  M1.53 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-101, 3 N DURANGO.

0700 AM     HEAVY RAIN       11 E COLONA             38.29N 107.55W
02/15/2019  M0.80 INCH       GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-47, CIMARRON 11.2S.

0700 AM     HEAVY RAIN       6 ENE NEW CASTLE        39.62N 107.42W
02/15/2019  M0.52 INCH       GARFIELD           CO   COCORAHS

            COCORAHS STATION CO-GF-67, GLENWOOD SPRINGS
            7.0NW.

0700 AM     HEAVY RAIN       1 E CEDAREDGE           38.90N 107.90W
02/15/2019  M0.78 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-54, 1 E CEDAREDGE.

0700 AM     HEAVY RAIN       4 W PAONIA              38.86N 107.65W
02/15/2019  M0.74 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-43, HOTCHKISS 5.4NE.

0700 AM     HEAVY RAIN       2 SSE PAONIA            38.84N 107.57W
02/15/2019  M0.73 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-25, PAONIA 2.1SSE.

0700 AM     HEAVY RAIN       5 NW CHROMO             37.07N 106.91W
02/15/2019  M1.53 INCH       ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-29, PAGOSA SPRINGS
            15.0SSE.

0700 AM     HEAVY RAIN       2 W PAGOSA SPRINGS      37.27N 107.06W
02/15/2019  M1.20 INCH       ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-28, PAGOSA SPRINGS
            2.5W.

0700 AM     HEAVY RAIN       3 N CHIMNEY ROCK        37.25N 107.18W
02/15/2019  M0.72 INCH       ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-33, CHIMNEY ROCK 3N.

0700 AM     HEAVY RAIN       6 ESE CEDAREDGE         38.86N 107.83W
02/15/2019  M0.72 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-26, HOTCHKISS 7.1WNW.

0700 AM     HEAVY RAIN       3 NW LAZEAR             38.81N 107.81W
02/15/2019  M0.65 INCH       DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-49, LAZEAR 3NW.

0700 AM     HEAVY RAIN       10 WSW CAHONE           37.60N 109.00W
02/15/2019  M1.15 INCH       DOLORES            CO   COCORAHS

            COCORAHS STATION CO-DR-3, DOVE CREEK
            12.4SSW.

0700 AM     HEAVY RAIN       4 NNW MOUNT CRESTED BUT 38.96N 106.99W
02/15/2019  M1.19 INCH       GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-18, CRESTED BUTTE
            6.2N.

0700 AM     HEAVY RAIN       1 SSW DURANGO           37.27N 107.87W
02/15/2019  M1.35 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-22, DURANGO 0.8SSW.

0700 AM     HEAVY RAIN       5 SE HESPERUS           37.23N 107.97W
02/15/2019  M1.39 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-72, HESPERUS 4.9SE.

0700 AM     HEAVY RAIN       4 N FALFA               37.26N 107.79W
02/15/2019  M1.22 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-8, DURANGO 4.9ESE.

0700 AM     HEAVY RAIN       1 SSW DURANGO           37.27N 107.88W
02/15/2019  M1.44 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-85, DURANGO 0.9SSW.

0700 AM     HEAVY RAIN       4 S VALLECITO           37.32N 107.60W
02/15/2019  M1.42 INCH       LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-98, 3 S VALLECITO.

0700 AM     HEAVY RAIN       1 SSE CAMEO             39.13N 108.31W
02/15/2019  M0.72 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-106, PALISADE 3.3ENE.

0700 AM     HEAVY RAIN       1 NNW FRUITA            39.17N 108.74W
02/15/2019  M0.53 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-140, FRUITA 1NW.

0700 AM     HEAVY RAIN       2 SSE FRUITA            39.14N 108.71W
02/15/2019  M0.52 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-157, 1 SE FRUITA.

0700 AM     HEAVY RAIN       3 ESE MONTROSE          38.46N 107.82W
02/15/2019  M0.53 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-15, MONTROSE 2.9ESE.

0700 AM     HEAVY RAIN       7 ENE MONTROSE          38.52N 107.75W
02/15/2019  M0.66 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-31, MONTROSE 7.3ENE.

0700 AM     HEAVY RAIN       6 SSW OLATHE            38.52N 108.01W
02/15/2019  M0.55 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-45, MONTROSE 8.1WNW.

0700 AM     HEAVY RAIN       4 WNW MONTROSE          38.49N 107.95W
02/15/2019  M0.52 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-6, MONTROSE 3.9WNW.

0700 AM     HEAVY RAIN       1 SW CORTEZ             37.34N 108.59W
02/15/2019  M1.17 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-34, CORTEZ 1.2SW.

0700 AM     HEAVY RAIN       1 S ARRIOLA             37.41N 108.65W
02/15/2019  M1.42 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-59, CORTEZ 5.6NW.

0636 AM     HEAVY RAIN       1 N FRUITA              39.17N 108.73W
02/15/2019  M0.57 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-142, FRUITA.

0628 AM     HEAVY RAIN       4 SSW DOLORES           37.42N 108.53W
02/15/2019  M1.04 INCH       MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-58, DOLORES 4.0SSW.

0615 AM     HEAVY RAIN       1 WNW CASTLE VALLEY     38.64N 109.41W
02/15/2019  M1.16 INCH       GRAND              UT   COCORAHS

            COCORAHS STATION UT-GR-11, CASTLE VALLEY
            0.7WNW.

0600 AM     HEAVY RAIN       3 WNW REDLANDS          39.10N 108.70W
02/15/2019  M0.54 INCH       MESA               CO   COCORAHS

            COCORAHS STATION CO-ME-143, REDLANDS 2WNW.

0430 AM     HEAVY RAIN       2 SSE MONTROSE          38.45N 107.86W
02/15/2019  M0.52 INCH       MONTROSE           CO   COCORAHS

            COCORAHS STATION CO-MT-28, MONTROSE 2.0SSE.

&&
Local storm report, Feb 15, 6:11 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
611 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       DOUGLAS PASS            39.60N 108.80W
02/15/2019  M13.0 INCH       GARFIELD           CO   DEPT OF HIGHWAYS

            48 HOUR STORM TOTAL SNOWFALL. 9 INCHES LAST
            24 HOURS WITH 4 INCHES REPORTED THE MORNING
            OF FEB 14.

&&

MDA
Local storm report, Feb 15, 6:12 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
612 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       SKYWAY                  39.05N 108.12W
02/15/2019  M9.5 INCH        MESA               CO   DEPT OF HIGHWAYS

            24 HOUR STORM TOTAL SNOWFALL. ONLY A TRACE
            WAS REPORTED THE MORNING OF FEB 14.

&&

MDA
Local storm report, Feb 15, 6:13 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
613 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       MCCLURE PASS            39.13N 107.28W
02/15/2019  M10.0 INCH       PITKIN             CO   DEPT OF HIGHWAYS

            48 HOUR STORM TOTAL SNOWFALL. 7 INCHES LAST
            24 HOURS WITH 3 INCHES REPORTED THE MORNING
            OF FEB 14.

&&

MDA
Local storm report, Feb 15, 6:51 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
651 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       VALLEY OF THE GODS      37.27N 109.92W
02/15/2019  M1.00 INCH       SAN JUAN           UT   CO-OP OBSERVER

&&

SS
Local storm report, Feb 15, 6:57 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
657 PM MST FRI FEB 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             OAK CREEK 5WNW          40.30N 107.04W
02/15/2019  E2.0 INCH        ROUTT              CO   PUBLIC

&&

SS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Elkhead and Park Mountains

When
February 15, 8:00 PM MST to February 16, 10:00 AM MST
Where
Elkhead and Park Mountains forecast zone
Reported by
Public
Coordinates
40.552, -107.599 (the zone’s center; the record gives no point)

Generally 4 to 8 inches of snow fell across the area with locally higher amounts up to 13 inches.

Winter Weather, Grand and Battlement Mesas

When
February 15, 10:00 PM MST to February 16, 9:00 AM MST
Where
Grand and Battlement Mesas forecast zone
Reported by
CoCoRaHS
Coordinates
39.159, -108.078 (the zone’s center; the record gives no point)

Generally 5 to 10 inches of snow fell across the area.

Winter Weather, Gore and Elk Mountains/Central Mountain Valleys

When
February 16, 2:00 AM MST to 3:00 PM MST
Where
Gore and Elk Mountains/Central Mountain Valleys forecast zone
Reported by
CoCoRaHS
Coordinates
39.481, -107.172 (the zone’s center; the record gives no point)

Generally 4 to 8 inches of snow fell across the area with close to 11 inches estimated at the McCoy Park SNOTEL site. Winds gusted from 20 to 30 MPH with a peak gust of 47 MPH at the Crown RAWS site.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798351, 798352, 798353.